MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during acute ischemic stroke thrombectomy procedure, while inserting the catheter (subject device) through a long sheath, the subject device broke at the most proximal section.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned device and it was observed that the catheter was kinked and separated under the strain relief.Functional evaluation could not be performed due to the anomalies found on the subject catheter.Based on visual inspection, the catheter appeared to have been kinked first and then separated due to excessive force applied at the proximal end during use.As a result, a probable cause of handling damage has been assigned to the reported event and analyzed anomalies.
 
Event or Problem Description

Brand Name
AXS VECTA 071 ASPIRATION CATHETER (132CM)
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8742468
Report Number3008853977-2019-00053
Device Sequence Number2566237
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Catalogue NumberINC-11129-132
Device Lot Number13212-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEURON MAX LONG SHEATH (PENUMBRA); NEURON MAX LONG SHEATH (PENUMBRA)